MAUDE Adverse Event Report: AVANOS MEDICAL INC. AVANOS, BALLARD ORAL CARE; BALLARD ORAL CARE Q4 KIT

AVANOS MEDICAL INC. AVANOS, BALLARD ORAL CARE; BALLARD ORAL CARE Q4 KIT
Model Number 97021
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has not been returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 05 mar 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by sun med holdings llc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to sun med holdings llc.Sun med holdings llc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the sun med holdings complaint database and identified as (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an sun med holdings llc.Product is defective or caused serious injury.
 
Event or Problem Description
While the critical care nurse was performing oral care on the patient the suction swab fell apart in the patient's mouth and the nurse had to physically remove the sponge and green tip from the patient's mouth.There was no patient injury; the oral care device was replaced.
 
Additional Manufacturer Narrative
Correction: g1.Additional information-investigation conclusion: d4; h4; h6.The product involved in the report was not returned for evaluation, additionally, no visual evidence, such as photographs or videos were provided; therefore, a root cause could not be determined.The device history record for lot 1562633 was reviewed and the product was produced according to product specifications.As part of the quality control for the batch reported in the customer complaint (1562633), 315 units were selected as a representative sample from a total of (b)(4) units.No anomalies were detected during the quality control inspection.During the manufacturing of the subassembly (suction swab) used for packaging part number 97021 (batch 1562633), a sample of 125 units was taken from a total of (b)(4).The inspection was conducted to check for "missing or unconnected parts" and "damage or burns on the sponge." no defects were detected.Additionally, 20 force tests were performed on the sponge, with satisfactory results.All information reasonably known as of 01 aug 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by sun med holdings llc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to sun med holdings llc.Sun med holdings llc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the sun med holdings complaint database and identified as (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an sun med holdings llc.Product is defective or caused serious injury.
 
Event or Problem Description

Brand Name
AVANOS, BALLARD ORAL CARE
Common Device Name
BALLARD ORAL CARE Q4 KIT
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, 84160
MX   84160
Manufacturer Contact
racheal cooper
2710 north ridge dr nw
ste a
grand rapids, MI 49544
MDR Report Key21531683
Report Number8030647-2025-00021
Device Sequence Number20767319
Product Code NSB
UDI-Device Identifier00609038970219
UDI-Public(01)00609038970219(10)1562633(17)260331(240)120002670(11)241212
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model Number97021
Device Catalogue Number97021
Device Lot Number1562633
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2025
Supplement Date Received by Manufacturer07/02/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown